MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, ARTERIOVENOUS (AV) DIALYSIS ACCESS CIRCUIT STENOSIS

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, ARTERIOVENOUS (AV) DIALYSIS ACCESS CIRCUIT STENOSIS
Catalog Number VBCR100502A
Medical Device Problem Codes Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a dialysis access maintenance procedure to address a venous outflow stenosis.The intervention was performed in an upper extremity arteriovenous (av) access circuit; however, it is unknown whether the access was via a graft or a native fistula.The procedure involved the intended use of a gore® viabahn® endoprosthesis (gore® viabahn® device).It was reported the physician achieved vascular access using an 8f introducer sheath (manufacturer unspecified), in conjunction with a boston scientific 0.035" zipwire¿ hydrophilic guidewire.It is not known whether pre-dilation of the target lesion was performed prior to attempted device deployment.The gore® viabahn® device delivery system was reportedly advanced to the intended treatment site.During the deployment phase, the operator attempted to actuate the deployment mechanism by pulling the deployment line.However, the line became immobile and could not be retracted further.It was reported that the deployment attempt occurred at an atypical angle, which may have contributed to the malfunction.There was no reported breakage of the deployment line, nor was there any report of initiation of distal endoprosthesis expansion.Subsequently, the delivery system was withdrawn from the patient without incident.The procedure was successfully completed using an a covera vascular covered stent.No adverse events or patient harm were reported as a result of this incident.
 
Additional Manufacturer Narrative
H6 investigation conclusions: updated type, findings, and conclusion.A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.Product return evaluation: the condition of the returned gore® viabahn® endoprosthesis was consistent with the report of a stuck deployment line during attempted deployment.Deployment could not be completed with traction at the knob, and no cause could be identified concerning the observed difficulty.Deployment was ultimately resumed with traction applied at the endoprosthesis, demonstrating the zipper to be functional.The root cause of the partial deployment with stuck deployment line could not be established with the available information, including device evaluation.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, ARTERIOVENOUS (AV) DIALYSIS ACCESS CIRCUIT STENOSIS
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jorja nackard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key22510211
Report Number2017233-2025-06416
Device Sequence Number8736283
Product Code PFV
UDI-Device Identifier00733132645800
UDI-Public(01)00733132645800(17)270707
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P130006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVBCR100502A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale